Orthopedics Community
Bone/Joint Damage post Accutane
About This Community:

This patient support community is for discussions relating to orthopedics, back pain, bone or joint pain, broken bones, hip or knee replacement, neck and shoulder pain, orthopedic surgery, spinal injury, sports injury, and tennis elbow.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bone/Joint Damage post Accutane

I was on Accutane for 6 months @ 20mg daily.  I have been off for 7 months and the pain in my joints and bones has only gotten worse!  I'm worried the drug is still in my body as I'm STILL suffering all the symptoms (dry eyes, dry/itchy scalp, joint/bone pain).  PLEASE help me!  I used to be an athelete.  I had to quit all physical activity including my waitressing job because I simply cannot move.  A stroll in the park leaves me stiff and aching.  What is wrong with me and where to do I go from here?  My next derm. appt. is 4 months from now.  I used to be flexible but I'm now in excruciating pain 24/7.  I'm a 21 yr. old but feel like I'm in a 90 yr. old's body.   What is going in inside of me and what types of testing should I get done?  I'm thinking about going on the master cleanse and the liver & gallbladder cleanse in hopes of getting rid of some of these toxins that I KNOW are in my body.  HELP!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Im 24 years old and felt exactly like you...i took accutane for three months.. just recently stopped... i was on 20mg twice daily. on my second month i have started having back pains and on third month  severe joint pains, knee pains and few days back i started having shoulder pains. my derm told me that they are "temporary" and will go away after the 6 month therapy. i was willing to go through the pains until i did some research related to joint pains, in some cases they could be permanent.... i decided to quit, because my whole body was and is in pain.
earlier i was on antibiotics and then took accutane...from Feb 2011 to May 2011 i was on doxycycline (and then whn i had another severe acne break out) from Sept 2011 to Dec 2011 i was taking azithromycin and from Jan 2012 to March 2012 i was on tane... i m not ready to take oral medications any more... for nearly past two and a half years i was on antibiotics. my stomach is a complete mess now. COMPLETE MESS!!
Now the SOLUTION i have found!(which is working but slowly)
My mom told me to try something herbal. My mom had joint pains and was taking aloe vera, orally (i mean the gel that is inside tht green plant)
i know that's slimy, but if it works one should give it a try! (another alternative is u can take aloe vera juice) here is a link

http:/****.com/can-aloe-vera-cure-help-treat-or-prevent_Joint-Pain.php

i just take aloe vera (fresh grown in my garden) once daily before going to bed. believe me my knee pains are much better. and and so is my back pain. Though its still there and its better. (probably i will start taking it three times as mentioned in the link. btw you can also search aloe vera and joint pains on google. and get to know how it works. )

Secondly I am drinking lots of water. to get this toxin out of my body.
I pray everyone who is suffering from accutane side effects can get their healthy lives back. because its not worth suffering body pains for the rest of your life to get clear skin!

Advice for those who are going to take accutane! it might be a wonder drug for some people but also on the other hand it might not work for some. if you are feeling any pains(or side effects) due to the drug. don't neglect them. because pain is the symptom telling you that something is going  wrong in your body!

BEST OF LUCK!
Blank
Avatar_f_tn
Thank you so kindly for your reply!  I have done extensive research as to what I can take and do to alleviate some pain.  I have been taking a Yucca supplement from a health food store and was told it would help-it has not.  I have not done too much besides drinking milk and taking a vitamin D3 supplement.  Instead of doing things that may mask the pain for a while, I believe that our problem as well as all others who are still experiencing the side effects months/years after being on the treatment is that the drug is still in the body!  It's a fat soluble vitamin (A) which stays in your liver, fat and organs for a really long time.  I hope and pray daily-it's constantly in my mind and I just want it out of my body.  Have you considered doing a detox diet?  I've been drinking green tea a few times daily and it doesn't seem to help.  I'm gathering the ingredients and will go on the 10 day master cleanse.  Look into it!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Orthopedics Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Orthopedics Answerers
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
10389859_tn?1409925468
Blank
Foggy2